Rare side effects

Tagged: 

Viewing 6 reply threads
  • Author
    Posts
    • #143742
      adhdadult401
      Participant

      Here’s my whole background. I was diagnosed ADHD at 4. Multiple places showed I had the worst ADHD they haD ever seen. I took dexedrine I think or something I was forced. Some voices in my head crept up. It was like god and the devil arguing constantly taking the place of my conscience. Told my parents they didn’t really believe me. Next I tried Strattera bc my parents begged me. As soon as I kicked in I was taken over by this feeling of severe depression so intense I immediately needed to find a way to die. I ran away with the intent of self harm in some out of body state. They actually issued a warning about it now. Which wasn’t a thing then. I’m taking like early 2000 this happened. this is not an exaggeration or understatement. I just wonder if anyone else has anything remotely relatable. This is by no means to discourage anyone I see tons of people take them and they’re totally fine.

    • #143743
      adhdadult401
      Participant

      The voices persisted for a good amount of time thereafter and again it was god and the devil arguing and I would either consider myself as god or the devil. When the devil was my voice it was bad. I stabbed my older brother in the eyeball with a terriaki stick one morning in some sort of trans. What had felt like I had zero control of what my body was doing and I was watching in third person. I have zero issues now I’m not skitzo my thinking is fine. This was a real thing I think the world should know it. The voice thing ended on a specific day. Been totally fine ever since. I began running cross country and ended up as one of the best middle school runners. I was mainly just trying to rid my mind of whatever took play.

    • #143785
      Penny Williams
      Keymaster

      Psychosis is a rare but possible side effect of ADHD stimulant medication. There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both. It could be that you never found the right medication for your ADHD, or you could be in that 20% who don’t benefit from stimulants.

      Penny
      ADDitude Community Moderator, Parenting ADHD Coach & Author, Mom to teen w/ ADHD, LDs, and autism

    • #143858
      adhdadult401
      Participant

      I’ve tried every kind. It hasn’t been a fun ride. I didn’t get as bad of experiences as when I was younger. Although it doesn’t really help me. Vyvance was very weak didn’t really do anything besides make my heart race and react a little faster but it really makes me not feel good. Adderall worked but I get delusional from it. Like I thought people were following me on my way home and start believing conspiracies and stuff. A few years ago. I didn’t actually even tell my doctor. I still kept it together but I started texting my brother about aliens following me. Lol not joking. This was 2 years ago. Now I’m just really depressed have anxiety and have trouble sleeping and concentrating. I used to be active and stuff now I’m not active have no energy and can’t sleep. So I’m that rare percent. I’m not sure if I should take it anyways or what.

    • #143859
      adhdadult401
      Participant

      Adderall for a while was very helpful until I sort of out in perspective I’m believing in things that clearly aren’t real and that’s psychosis. Now I’m not functional and a mess.

    • #143892
      KIM
      Participant

      I would make sure you are in close communication with your health care provider. I’m sorry. I’m sure this is the pits for you. 🙁

    • #144317

      I’ve tried

Viewing 6 reply threads

You must be logged in to reply to this topic.